MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 WIDEBAND¿ SELF-ADHERING MALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 WIDEBAND¿ SELF-ADHERING MALE EXTERNAL CATHETER
Model Number 36101
Medical Device Problem Code Expiration Date Error (2528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the male external catheter slips off because it was not adhesive enough.Stated that the catheter appeared thinner.Also stated that the customer received the order from byram 30 days ago, but the catheter had an expiration date of 12/20/2016.Per follow up via phone on (b)(6) 2022, it was reported that the situation has not been resolved.Patient confined to a wheelchair since partially paralyzed.Patient could not move around at night when in bed and woke up one morning completely drenched in urine.This has occurred while they use wheelchair too.Stated that the catheters appear defective right out of the box.Customer provided two catalog numbers were pcn-36101 with lot# jugn9178- and pcn-36301-provided through byram healthcare.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.A potential root cause for this failure could be "wrong label put on package".It was unknown whether the device had met specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.A labeling review was not performed because labelling could not have prevented the reported failure.Correction: h.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the male external catheter slips off because it was not adhesive enough.Stated that the catheter appeared thinner.Also stated that the customer received the order from byram 30 days ago, but the catheter had an expiration date of 12/20/2016.Per follow up via phone on 26jul2022, it was reported that the situation has not been resolved.Patient confined to a wheelchair since partially paralyzed.Patient could not move around at night when in bed and woke up one morning completely drenched in urine.This has occurred while they use wheelchair too.Stated that the catheters appear defective right out of the box.Customer provided two catalog numbers were pcn-36101 with lot# jugn9178- and pcn-36301-provided through byram healthcare.

Brand Name
WIDEBAND¿ SELF-ADHERING MALE EXTERNAL CATHETER
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15166713
Report Number1018233-2022-06065
Device Sequence Number16671522
Product Code NNX
UDI-Device Identifier00801741070976
UDI-Public(01)00801741070976
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number36101
Device Catalogue Number36101
Device Lot NumberJUGN9178
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2022
Supplement Date Received by Manufacturer09/01/2022
Initial Report FDA Received Date08/04/2022
Supplement Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale